I was told that the withdrawl from suboxone is far worse than that of norcos. And that if you're on them for more than a few months than your withdrawls will last a month. That was from one of my friends who does know a lot about medications. But my 2 friends that are actually on suboxone say that the withdrawl from subs is nothing compared to that of norcos. All 3 of them have taken some sort of opiates and also subs, but my friends that are on them now have been on them for a while. So my question is are the withdrawls from suboxone really that bad and really last that long? And if so is it even worth it to get on them or should I just try to get on some sort of tapering schedule with norcos?
Suboxone and the w/d?
Added 9 Feb 2011:
And now I'm being told by my friend who says subs are the devil that if I do enroll in a suboxone treatment that I will never ever be prescribed a narcotic again. Even if I do have a serious injury that would require pain meds to get thru it. This is crazy if this is all true. Seems like suboxone isn't even worth it.
Listen to your friend! That suboxone record will follow you around for a very, very long time. There's so many stories her about suboxone being just as hard to taper as methadone. Personally, I would taper from the norco's. The main thing is to NOT push it. Taper over (at least) the next few months, not weeks. The wd from subs CAN be horrific if you've been on then for an extended period of time and you don't taper down slowly enough. Even people trying to jump off at 1mg find themselves in misery. Depending on the amount of norcos per day, you can come up with a good taper plan. Norcos aren't time released so you can divide them in halves, even thirds, when the time comes.
Hang in there pridewar!
You are on the right track. I would try the taper method with the norco. I did it and had much success. There are others on this site that are doing it too with success. I don't know how much you are taking but I would be happy to help you come up with a taper plan if you would like.
Keep in touch,
I have never heard that about suboxone treatment following you and you never being able to get an rx for opiates again but I think that it could be true under some circumstances. In fact, my counselor said that in my case, once I had gone thru the treatment, if I needed surgery in the future, I could take opiates again. I also know several people on here who successfully got opiates WHILE they were on suboxone, not that the opiates worked, they did get an rx for them tho. Anyway, if someone gets on a high dose of suboxone and does NOT taper off properly, yes, they will have some pretty long withdrawals. If you stay on it for enough time to heal the brain and If you taper properly, you don't have to have withdrawal. I too read some awful stories, but, I successfully completed the treatment. It is when people don't wait for the brain to heal, and those who taper too fast or jump off too high a dose that have the long withdrawal.
Tapering off norco would be better, as it is a short term opiate, but if you can't do it, suboxone can be a wonderful way to be withdrawal and craving free and for you to be able to work and enjoy life instead of suffering. I know I might catch some flack for my answer, but I promise you, suboxone does not have to be a horrible second option for those trying to quit opiates, it can be a great option.
I thought suboxone was a godsend. It gave me back my life complete with husband&my daughters. Five years later &16mg a day I wish I never started them. I am in day 8 of withdrawl and just now able to keep food down & still cant sleep. I had no idea you could hurt in so many places. My advice is to bite the bullet & withdrawl from hydros. At least its not as long. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Nov 2010 • 4 answers
Posted 12 Jan 2011 • 7 answers
I have a friend who is taking 14 10 mg Norco a day. Can he switch to Norco without weining off Nrco?
Posted 18 Feb 2011 • 2 answers
Posted 8 Nov 2011 • 3 answers
Posted 13 Nov 2011 • 5 answers